Alert archive / Missouri / Heat Advisories in 2021
Heat Advisory 1, NWS Springfield, MO
NWS Springfield, MO issued this heat advisory at Jun 17, 2021, 2:31 PM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Jun 18, 2021, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2021, 2:31 PM CDT (19:31 UTC)
- In effect from
- Jun 18, 2021, 12:00 PM CDT
- Expired
- Jun 18, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2292 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
084 WWUS73 KSGF 171931 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 231 PM CDT Thu Jun 17 2021 KSZ073-MOZ055>058-066>071-078>081-083-190000- /O.NEW.KSGF.HT.Y.0001.210618T1700Z-210619T0000Z/ Bourbon-Benton-Morgan-Miller-Maries-Vernon-St. Clair-Hickory- Camden-Pulaski-Phelps-Cedar-Polk-Dallas-Laclede-Dent- Including the cities of Fort Scott, Pawnee Station, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, and Salem 231 PM CDT Thu Jun 17 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT FRIDAY... * WHAT...Heat index values of 100 to 106 expected. * WHERE...Portions of southeast Kansas and central, east central, south central, southwest and west central Missouri. * WHEN...From noon to 7 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
2 follow-up statements
718 WWUS73 KSGF 180746 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 246 AM CDT Fri Jun 18 2021 KSZ097-101-MOZ077-082-088>098-101>106-190000- /O.EXA.KSGF.HT.Y.0001.210618T1700Z-210619T0000Z/ Crawford-Cherokee-Barton-Texas-Jasper-Dade-Greene-Webster-Wright- Newton-Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry- Stone-Taney-Ozark-Oregon- Including the cities of Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Kenoma, Lamar, Plato, Roby, Bendavis, Huggins, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 246 AM CDT Fri Jun 18 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values of 100 to 109 expected. * WHERE...Portions of southeast Kansas and south central and southwest Missouri. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ KSZ073-MOZ055>058-066>071-078>081-083-190000- /O.CON.KSGF.HT.Y.0001.210618T1700Z-210619T0000Z/ Bourbon-Benton-Morgan-Miller-Maries-Vernon-St. Clair-Hickory- Camden-Pulaski-Phelps-Cedar-Polk-Dallas-Laclede-Dent- Including the cities of Fort Scott, Pawnee Station, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, and Salem 246 AM CDT Fri Jun 18 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values of 100 to 109 expected. * WHERE...Portions of southeast Kansas and central, east central, south central, southwest and west central Missouri. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Titus
606 WWUS73 KSGF 181734 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1234 PM CDT Fri Jun 18 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190000- /O.CON.KSGF.HT.Y.0001.000000T0000Z-210619T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 1234 PM CDT Fri Jun 18 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values of 100 to 109 degrees. * WHERE...Portions of southeast Kansas and south central and southwest Missouri. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this heat advisory went out at Jun 17, 12:17 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 17, 12:17 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Springfield MO 1217 PM CDT Thu Jun 17 2021 ...18Z AVIATION UPDATE... .MESOSCALE DISCUSSION... Issued at 930 AM CDT Thu Jun 17 2021 Updated the morning/afternoon forecast to increase the potential for precip a little more across areas east of Springfield. There is also a signal for a few storms to become strong to severe given the high instability and wind shear for storm organization. Currently a MCV (remnant circulation from storms last night) was located across west central Missouri. This was slowly drifting south towards southwest Missouri. Another weak feature was a weak shortwave across south central Missouri. 12Z SGF sounding showed some capping with a conv temp of 94F and warming aloft, therefore there is some question if the MCV can assist with enough lift for thunderstorm development today, especially as warmer mid level temps continue to move in during the day. Other thing of note though was the strong instability and 0-6km shear of 35kts, which is higher than expected and more than sufficient for storm organization. Current expectations are for isolated thunderstorms to develop from now through this afternoon, mainly east of Springfield where capping is less. ThetaE diffs of 25-30C would support isolated damaging wind gusts of 50-60mph as well as hail to the size of pennies in the more intense thunderstorms. We do expect most storms to not reach severe levels however a few are possible, especially in the Gainesville-West Plains-Alton region. We will monitor areas further west closer to Springfield just in case something can break the cap today. Otherwise, mid/high level clouds may be our saving grace for temps to get too out of control today, however it will likely still reach the middle 90s across a large part of the area with heat index values around 100 by afternoon. && .SHORT TERM...(Today and tonight) Issued at 246 AM CDT Thu Jun 17 2021 An MCV across NW MO is the point of focus in the near term. No models are handling this convection well at all, making it a challenge to forecast. A well established cold pool should promote continued southward progress along the instability gradient present across the area. Current indications suggest best precipitation potential across the eastern CWA through the morning hours. No severe weather is expected, but some stronger storms may produce small hail and gusty winds. Cloud cover and any precip should limit temperatures, so have started a downward trend. For tonight, expect partly cloud skies with lows in the low to mid 70s. .LONG TERM...(Friday through Wednesday) Issued at 246 AM CDT Thu Jun 17 2021 Sunny skies Friday will allow for highs in the mid to upper 90s and max heat indices of 100-105. A slightly cooler airmass overhead Saturday and Sunday will result in highs in the low to mid 90s. A cold front looks to move through Sunday night into Monday, resulting in a decent chance of widespread rain (best rain chances in the forecast period). The forecast looks dry for the most part Tuesday and Wednesday. Expect highs in the 70s on Tuesday and in the low to mid 80s Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1215 PM CDT Thu Jun 17 2021 VFR conditions are expected at the TAF sites with afternoon cumulus expected. Can not rule out a shower or storm near BBG this afternoon however confidence is too low to include. Winds will remain out of the west to southwest around 10kts through the period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...Burchfield SHORT TERM...Titus LONG TERM...Titus AVIATION...Burchfield
Hazardous weather outlook, Jun 17, 9:29 AM CDT, 5 hours 2 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 929 AM CDT Thu Jun 17 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181430- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 929 AM CDT Thu Jun 17 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Limited excessive heat risk. DISCUSSION... Isolated thunderstorms will be possible today, mainly east of Springfield, closer to the the West Plains, Salem and Gainesville region. A few of the more intense thunderstorms could produce hail to the size of pennies and wind gusts of 50 to 60 mph. Frequent lightning and brief heavy rainfall would also be possible. Further west, mainly dry and hot conditions are expected. Heat index values of 95 to 105 will be possible today with the highest values across southeast Kansas and western Missouri. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat index values of 95 to 105 will be possible on Friday across the area. A better chance of thunderstorms will arrive Sunday night into Monday night as a stronger system moves into the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
Nearby
Heat Advisories in Missouri, 2021Heat Advisories in Kansas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.